Alert archive / Illinois / Wind Chill Advisories in 2017

Wind Chill Advisory 2, NWS Chicago, IL

December 26, 201716 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind chill advisory at Dec 26, 2017, 12:54 PM CST for 16 counties in Illinois; 5 counties in Indiana. It took effect at Dec 26, 2017, 6:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2017, 12:54 PM CST (18:54 UTC)
In effect from
Dec 26, 2017, 6:00 PM CST
Expired
Dec 27, 2017, 11:00 AM CST
In force
17 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WWUS43 KLOT 261854
WSWLOT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Chicago IL
1254 PM CST Tue Dec 26 2017

ILZ003>006-008-010>012-019-020-270300-
/O.NEW.KLOT.WC.Y.0002.171227T0600Z-171227T1700Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle-
Kendall-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Ottawa, and Oswego
1254 PM CST Tue Dec 26 2017

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CST WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 20 below zero to 30 below 
  zero.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...From midnight tonight to 11 AM CST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ILZ013-014-021>023-032-033-039-INZ001-002-010-011-019-270300-
/O.NEW.KLOT.WC.Y.0002.171227T0600Z-171227T1700Z/
DuPage-Cook-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-Lake IN-
Porter-Newton-Jasper-Benton-
Including the cities of Wheaton, Chicago, Morris, Joliet, 
Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, 
Rensselaer, and Fowler
1254 PM CST Tue Dec 26 2017 /154 PM EST Tue Dec 26 2017/

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /1 AM EST/
TONIGHT TO 11 AM CST /NOON EST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 15 below zero to 25 below 
  zero.

* WHERE...Portions of east central and northeast Illinois, and 
  northwest Indiana.

* WHEN...From midnight CST /1 AM EST/ tonight to 11 AM CST /noon 
  EST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
4 follow-up statements
640 
WWUS43 KLOT 262118
WSWLOT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Chicago IL
318 PM CST Tue Dec 26 2017



ILZ003>006-008-010>012-019-020-270530-
/O.EXT.KLOT.WC.Y.0002.171227T0000Z-171227T1700Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle-
Kendall-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Ottawa, and Oswego
318 PM CST Tue Dec 26 2017

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 30 
  below zero.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...Until 11 AM CST Wednesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ILZ013-014-021>023-032-033-039-INZ001-002-010-011-019-270530-
/O.EXT.KLOT.WC.Y.0002.171227T0300Z-171227T1700Z/
DuPage-Cook-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-Lake IN-
Porter-Newton-Jasper-Benton-
Including the cities of Wheaton, Chicago, Morris, Joliet, 
Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, 
Rensselaer, and Fowler
318 PM CST Tue Dec 26 2017 /418 PM EST Tue Dec 26 2017/

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM CST /10 PM EST/
THIS EVENING TO 11 AM CST /NOON EST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Portions of east central and northeast Illinois, and 
  northwest Indiana.

* WHEN...From 9 PM CST /10 PM EST/ this evening to 11 AM CST /noon
  EST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
908 
WWUS43 KLOT 270302
WSWLOT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Chicago IL
902 PM CST Tue Dec 26 2017

ILZ003>006-008-010>012-019-020-271115-
/O.CON.KLOT.WC.Y.0002.000000T0000Z-171227T1700Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle-
Kendall-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Ottawa, and Oswego
902 PM CST Tue Dec 26 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST
WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 30 
  below zero.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...Until 11 AM CST Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ILZ013-014-021>023-032-033-039-INZ001-002-010-011-019-271115-
/O.CON.KLOT.WC.Y.0002.000000T0000Z-171227T1700Z/
DuPage-Cook-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-Lake IN-
Porter-Newton-Jasper-Benton-
Including the cities of Wheaton, Chicago, Morris, Joliet, 
Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, 
Rensselaer, and Fowler
902 PM CST Tue Dec 26 2017 /1002 PM EST Tue Dec 26 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /NOON
EST/ WEDNESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Portions of and northwest Indiana and central, east 
  central and northeast Illinois.

* WHEN...Until 11 AM CST /noon EST/ Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
610 
WWUS43 KLOT 270856
WSWLOT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Chicago IL
256 AM CST Wed Dec 27 2017


ILZ003>006-008-010>012-019-020-271700-
/O.CON.KLOT.WC.Y.0002.000000T0000Z-171227T1700Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-La Salle-
Kendall-
256 AM CST Wed Dec 27 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 30 
  below zero.

* WHERE...Portions of north central and northeast Illinois.

* WHEN...Until 11 AM CST Wednesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ILZ013-014-021>023-032-033-039-INZ001-002-010-011-019-271700-
/O.CON.KLOT.WC.Y.0002.000000T0000Z-171227T1700Z/
DuPage-Cook-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-Lake IN-
Porter-Newton-Jasper-Benton-
256 AM CST Wed Dec 27 2017 /356 AM EST Wed Dec 27 2017/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /NOON
EST/ THIS MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Portions of and northwest Indiana and central, east 
  central and northeast Illinois.

* WHEN...Until 11 AM CST /noon EST/ Wednesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
541 
WWUS43 KLOT 271700
WSWLOT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Chicago IL
1100 AM CST Wed Dec 27 2017

.Very cold conditions are abating late this morning... however 
high temperatures today will stay mainly in the single digits 
above zero despite the bright sunshine. 

ILZ003>006-008-010>012-019-020-271800-
/O.EXP.KLOT.WC.Y.0002.000000T0000Z-171227T1700Z/
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-La Salle-
Kendall-
Including the cities of Rockford, Belvidere, Woodstock, Waukegan,
Oregon, Dixon, DeKalb, Aurora, Elgin, Ottawa, and Oswego
1100 AM CST Wed Dec 27 2017

...WIND CHILL ADVISORY EXPIRES AT 11 AM CST THIS MORNING...

With the combination of air temperature and wind producing wind 
chill values now above advisory level... the advisory will be 
allowed to expire. When venturing outside today don't be deceived 
by the bright sunshine! It will still be quite cold, and 
appropriate dress for the temperature will be essential. 

$$

ILZ013-014-021>023-032-033-039-INZ001-002-010-011-019-271800-
/O.EXP.KLOT.WC.Y.0002.000000T0000Z-171227T1700Z/
DuPage-Cook-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-Lake IN-
Porter-Newton-Jasper-Benton-
Including the cities of Wheaton, Chicago, Morris, Joliet, 
Kankakee, Pontiac, Watseka, Paxton, Gary, Valparaiso, Morocco, 
Rensselaer, and Fowler
1100 AM CST Wed Dec 27 2017 /1200 PM EST Wed Dec 27 2017/

...WIND CHILL ADVISORY EXPIRES AT 11 AM CST /NOON EST/ THIS 
MORNING...

With the combination of air temperature and wind producing wind 
chill values now above advisory level... the advisory will be 
allowed to expire. When venturing outside today don't be deceived 
by the bright sunshine! It will still be quite cold, and 
appropriate dress for the temperature will be essential.

$$
Ed F

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 12:10 PM CST, 44 minutes earlier.

Area forecast discussion, Dec 26, 12:10 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
1210 PM CST Tue Dec 26 2017

.SHORT TERM...
217 AM CST

Through Wednesday...

Strong arctic surface high pressure will be the dominant weather
feature across our region for the coming days, with the main
impacts being very cold temperatures, and periods of dangerous
wind chills for many areas.

GOES IR satellite tells the story quite well early this post
Christmas morning with very cold colors stretched out across the
entire upper midwest. Those non moving colors are not clouds but the
bitter cold ground with lake effect clouds across eastern Lake
Michgian showing up quite well also.  Closer to town some mid and
upper level clouds continue to advect through the area driven by the
fast moving flow around the deep cold upper level vortex in Canada.
Some passing flurries were noted closer to the polar front which in
such a cold airmass ends up south of our area. For today that will
be the story as the flurries/light snow showers remain south and we
get continued occasional clouds that stretch back all the way to the
Pacific northwest.

With such a strong high in place, the pressure gradient is still
enough even with low pressure well off the north Atlantic to
maintain enough wind component for near widespread wind chills of -
10 or colder, -20s noted across the current wind chill advisory
area, and its getting awfully close in others such that some
expansion of the advisory may need to occur. It is very cold out
there. Sunshine will at least allow for some warming today, but
continued northwest flow today ahead of the high will prevent most
areas from reaching the double digits above zero. This will hold
wind chill values

The strong 1046 mb high will continue its push into the nation's
heartland later today/tonight, reaching similar to possibly
stronger intensity overnight closer to our region. Clouds thin and
low level thickness values inch down a touch such that slightly
colder temperatures are plausible tonight. While higher pressures
arrive, the high will remain centered west of the area maintaining
enough of a northwest wind component. Expect similarly cold wind
chills tonight such that a wind chill advisory will be needed
again, and likely for a larger area. Will figure out how to handle
this soon and may wait for the day shift to expire this first
advisory.

The strong high will move overhead on Wednesday allowing for a much
weaker wind field. Subtle warm advection combined with sunshine will
add a degree or two. Therefore it will still be bitter cold, but at
least winds will be lighter.

KMD

&&

.LONG TERM...
217 AM CST

Wednesday through Monday...

There is some more organized upper level energy both up in the Yukon
Territory of Canada and off the Pacific northwest that will approach
the area Thursday/Thursday night. Warm advection ahead of these
waves will attempt overrun the very cold low level airmass. There
are mixed signals for how much snow will fall from these waves and
how much of this energy will impact the area. There is also some
disagreement with the timing of these as well. There will be a wave
in the morning, but it is not clear if this will impact the entire
area or focus along the Wisconsin border north.  There is not much
moisture return also. In spite of these differences, there is a
decent signal for at least a period of light snow, or several
periods Thursday into Thursday night. The dendritic growth region is
deep and on most guidance at least partially supersaturated such
that a period of fluffy snow (15-20:1 type snow) is expected, in
spite of omega still focused at colder than optimal snow
production values. HPC has a 1- 2" stripe south and 2-4" stripe
north, which while most certainly plausible given the GEFS
ensemble range of QPF is 0.07" to 0.25" (mean of 0.15") for ORD,
but the GFS is the most aggressive in terms of QPF, and we may
just get grazed with the snow per the NAM/EC/GEM/SREF, so will
play it a bit more conservative this far out.

Then we await the arrival of a secondary cold upper low, and it
corresponding additional chance(s) for snow and another bout of
dangerously cold air yet again, possibly of a stronger magnitude
then this first one. There is another wave of snow that will move
through the region in the Friday afternoon/evening time frame. Model
agreement on timing is good, but again some challenges with the
track of the snow swath. The longer range models do generally agree
on the idea of another round of snow most closely tied with the
leading edge of round two of bitter cold, but the models either
bring it through in one swoop Friday (GFS/GEM), or piecemeal it
through with a miss on Friday from a weaker wave that brings the
snow to our south and then the better snow swath comes with the cold
air. This handling of the arrival of the first round of cold air was
not well handled at this distance last go around, and snow
amounts/timing are a challenge that will need refinement in the
coming days. But the message is, expect several waves of snow in the
Thursday-Saturday time frame with a brief "warm up" (highs in the
teens to near 20), then another round of possibly colder air.

KMD

&&

.AVIATION...
For the 18Z TAFs...

No forecast concerns expected through the period. West northwest
winds to persist with high clouds exiting to the south this
afternoon, and then clear/VFR conditions expected through the
remainder of period.

Rodriguez

&&

.MARINE...
400 AM CST

Winds are gradually diminishing as high pressure builds across the
Middle Mississippi Valley and into the Ohio Valley. With the ridge
axis to the south of the lake and low pressure over eastern
Canada, winds will remain generally westerly. With very cold air
over the lake, winds still arnd 30 kt into the morning hours and
residual high waves, will maintain the Freezing Spray Warning with
no changes to the timing and expect as winds continue to diminish
through the morning, the Freezing Spray Warning should be allowed
to cancelled on time. Otherwise, conditions should relatively
quiet for the next few days. Toward the end of the forecast
period, there will be another chance for gales and heavy freezing
spray by the weekend as a reinforcing shot of cold air overspreads
the lake as another arctic high builds out of Canada and spreads
across the northern plains and upper Mississippi Valley.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Heavy Freezing Spray Warning...LMZ777-LMZ779 until 3 AM
     Wednesday.

     Small Craft Advisory...IN nearshore waters until 9 AM Wednesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Dec 26, 3:05 AM CST, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
305 AM CST Tue Dec 26 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271200-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
305 AM CST Tue Dec 26 2017 /405 AM EST Tue Dec 26 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Today and tonight.

WEATHER HAZARDS EXPECTED:

  Significant Excessive Cold Risk.

DISCUSSION:

Dangerously cold wind chills will ease later this morning, with the
coldest conditions north of Interstate 88 in northeast and north
central Illinois. Wind chill readings remain below zero area
wide all day, and then return to dangerous levels overnight for most
areas in northeast Illinois and northwest Indiana.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Significant Excessive Cold Risk.
Thursday...
  Limited Excessive Cold Risk.
  Elevated Snow Risk.
Friday...
  Elevated Excessive Cold Risk.
Saturday...
  Significant Excessive Cold Risk.
Sunday and Monday...
  Elevated Excessive Cold Risk.

DISCUSSION:

Dangerously cold temperatures and wind chills through early Wednesday
will give way to some snow chances late week, before the return
to dangerously cold wind chills this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be necessary through tonight.

&&

LMZ740>745-271200-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
305 AM CST Tue Dec 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Today and tonight.

  Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous Conditions for Small Craft are likely across NW Indiana.
Friday through Sunday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271200-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
305 AM CST Tue Dec 26 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Today and tonight.

Winds will ease some today such that heavy freezing spray concerns
will lower, but freezing spray remains possible through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of freezing spray remain possible at times through the
period. Gales are also possible again on Saturday.

&&

KMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:47 PM CSTSmall Craft AdvisoryLOT36 hr
Dec 26, 9:38 AM CSTHeavy Freezing Spray WarningLOT17 hr

Nearby

Wind Chill Advisories in Illinois, 2017Wind Chill Advisories in Indiana, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.